Recently dx with esophageal spasms. GI doc thinks that is it anyway. Was at ER twice with it. They gave me a mixture to drink but GI doc says I can't have mixture until he goes down the throat and has a look see. Does anyone know any way of relieving the horrible pain? I was dx with reflux one year ago and I'm on medication for that. Could food cause the pain?
I too was diagnosed with those spasms several years ago. There is nothing I know of that helps with that pain. My doc told me not to drink milk or anything with cafeine. That helped me a lot. I don't have much problem with itnow . They did go down there with a scope and found that I had a very inflammed stomach. That added to the spasms too. They put me on medicine for that and it really helped. I would urge you to let your GI doc do the scope.
I managed to get esophageal spasms about a year and a half ago after trying to stop taking PPIs too quickly (I just stopped abruptly) - I just endured the bad rebound burning for many days without taking meds. As a consequence the spasms kicked off - I thought I was having a heart attack at first! At the age of 23!
After several months of on and off severe pain I finally found a way to cope. Avoid icy cold food/drinks, or very warm drinks - no extremes of temperature. (i read up on this somewhere on the net, and it was confirmed when, after several days of no pain at all, I got a massive spasm after having aMcDonald's milkshake!) Chew food well so that it doesn't have any trouble going down, as the spasms impair peristalsis somewhat. I found that taking a Magnesium Phosphate supplement (homeopathic) really helps too - the type I use is made by New Era (I am in the UK).
By doing this I have managed to drastically reduce the impact the spasms have on my life. They still occur from time to time - and you must remember that they are progressive. Once you have kicked a spasm off it will occur intermittently for a bit until things calm down. I think the spasms are a chronic problem (like the reflux that caused them for me), but the pain and bother can be minimised. I have had many days of complete relief by adopting this approach. I hope this helps.
Could any of you guys explain these esophageal spasms to me in detail? I have had a ton of problems with my throat and no doctor has been able to pull his head out of his butt to help me figure out my symptoms. ANY help would be greatly appreciated!!!!!!
For those esophagus spasms, get a script for nitroglycerin pills. I've had the spasms before, thought I was having a heart attack. Doc said, esophagus is smooth muscle like your arteries and nitro will relax the esophagus. One nitro under the tongue and in one minute, spasms are gone and it's like nothing has happened. The down side of this is.....terrific headache. BUT, it's temporary and a heck of lot more tolerable than a spasm.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.